Starting Neulasta

After chemo tomorrow, I'll be getting a Neulasta shot the next day.  Any experiences out there?

Winter Marie

Comments

  • Annabelle41415
    Annabelle41415 Member Posts: 6,715 Member
    Shot

    Can't remember what my shot was but it was given for days at a time right before treatment.  Your bones will hurt and some more than others so don't be frightened of that.  No on ever told me they would and that made me mad because one morning my skull hurt so bad I'd just sit by the bed rocking back and forth holding my head.  Your hips will hurt too as this is where all those cells are being made most and they are going to take everything to boost your cell count up.  Just a heads up kiddo from me but some don't experience it much either.  Wishing the best for you.

    Kim

  • Sundanceh
    Sundanceh Member Posts: 4,392 Member
    Here:)

    I was told to wait 24 hours after my pump unhook...was supposed to work better?  Said they could also do same day if travel was an issue.

    What got me were the bone aches...especially in the head....first time was like a 24-hour Gong show...nothing quelled the pain.

    Came to find out that Neulasta "forces" wbc production...and that bone marrows were the big producer...and one of the biggest structures is...you guessed it...the skull.

    What I started doing was taking 2 Tramadol right after the shot...it helped stop the pain before it got there.

    I found over time, that my body acclimated itself and I no longer needed to take anything.

    Of course, "The Tecan" nearly killed me so I noticed less:)

    I had to have them the entire 12 treatments...all these months past...came in at 3.7 and that's the highest....platelets gone but that was the Oxy.

    It will help you stay on schedule with treatment...and that keeps you right there in the action.

     

    -c

     

  • richls
    richls Member Posts: 54
    My wife has been getting that

    My wife has been getting that shot for the past five treatments. She really doesn't have any side effects besides a little achyness. Make sure though when they do give you the shot that they go slow when they administer it because if they go to fast it will burn a little. She had the shot yesterday and the nurse gave it to her pretty fast and it burned going in. 

    If they take it slow you should have no problem at all. Oh, one more thing, my wife for some reason takes her nausas (sp?) pill before we leave to get the shot. I know she threw up after the second shot. That hasn't happenned since. As always good luck.

  • Coppercent
    Coppercent Member Posts: 158
    Nuelasta

    I took the shots after a couple of Folfox treatments. My insurance allowed me to take them home and give it to myself. I would go in and get disconnected and pick up a shot. My oncologist said they were more effective to wait 24 hours after disconnect. The only symptom I got was extreme fatigue. I discussed it with my oncologist and he completely understood. He had taken it when he was a bone marrow donor. For quite a few days after the shot it would take me 30 minutes to walk into work across the parking lot. I would have to stop and rest. It normally took me 5 minutes from the car to my office. I was lucky and didn't have the bone aches but maybe I was just to exhausted to notice. 

  • bailee2012
    bailee2012 Member Posts: 60
    My husband has been getting those about 5 times so far and has

    not had any problems at all  I had read about the possible side affects and was watching for anything but he did real well.  Hope you have the same luck as he has with it.

     

  • bailee2012
    bailee2012 Member Posts: 60
    My husband has been getting those about 5 times so far and has

    not had any problems at all  I had read about the possible side affects and was watching for anything but he did real well.  Hope you have the same luck as he has with it.

     

  • geotina
    geotina Member Posts: 2,111
    Hi Marie:

    George didn't get Neulasta he received Neuprogen.  Instead of 1 shot he had to go in every day for 3 or 4 days until his numbers came up for a shot.  They would not let me do them at home even though many people do administer them at home.  He did experience some aches but nothing too bad or that stopped him from doing stuff.   The shots always made his numbers come up.

    Your new chem does tend to make the counts go down so that part is very normal so don't worry too much about that part of it. 

    If Neulasta affects you too badly ask about the Neuprogen shots.

    Take care - Tina

  • smokeyjoe
    smokeyjoe Member Posts: 1,425
    geotina said:

    Hi Marie:

    George didn't get Neulasta he received Neuprogen.  Instead of 1 shot he had to go in every day for 3 or 4 days until his numbers came up for a shot.  They would not let me do them at home even though many people do administer them at home.  He did experience some aches but nothing too bad or that stopped him from doing stuff.   The shots always made his numbers come up.

    Your new chem does tend to make the counts go down so that part is very normal so don't worry too much about that part of it. 

    If Neulasta affects you too badly ask about the Neuprogen shots.

    Take care - Tina

    Ugggh....Winter .....  I have

    Ugggh....Winter .....  I have no experience with this,  hope it works out well for you.    Were your counts fine through your last rounds of chemo.??    Last time I was on folfiri my counts were fine throughout....I have been assuming they will be fine again,   but now with what's happening with you I'm beginning to wonder!!!   Next week we restart the avastin.....I've booked a family vacation for mid Feb. (maybe this was a bad idea).   

  • herdizziness
    herdizziness Member Posts: 3,624
    thank you

    So my plan this weekend was to get the shot, then head out on a 5 1/2 drive to Nevada, go to the hot springs on Sunday and drive home Monday for a nice weekend retreat.

    HOWEVER...having some of these stories have encouraged my brain to say, "um, wait just a minute missy, this does not sound like a good idea."

    So I appreciate you all saving me from misery and have changed my schedule so I go to Nevada NEXT WEEKEND.

    I thank you so much for the heads up.  Knowledged gained can indeed be a life saver, or at least a rescue from a vacation of misery.

    Winter Marie

  • barbebarb
    barbebarb Member Posts: 464

    thank you

    So my plan this weekend was to get the shot, then head out on a 5 1/2 drive to Nevada, go to the hot springs on Sunday and drive home Monday for a nice weekend retreat.

    HOWEVER...having some of these stories have encouraged my brain to say, "um, wait just a minute missy, this does not sound like a good idea."

    So I appreciate you all saving me from misery and have changed my schedule so I go to Nevada NEXT WEEKEND.

    I thank you so much for the heads up.  Knowledged gained can indeed be a life saver, or at least a rescue from a vacation of misery.

    Winter Marie

    No experience
    My only support is hope you feel better!
    Your trip sounds wonderful and more can do the following weekend.
    I may be back on chemo soon and find out Tuesday.
    Barb
  • herdizziness
    herdizziness Member Posts: 3,624
    barbebarb said:

    No experience
    My only support is hope you feel better!
    Your trip sounds wonderful and more can do the following weekend.
    I may be back on chemo soon and find out Tuesday.
    Barb

    Sending

    Positive thoughts your way Barb!!

    Winter Marie

  • herdizziness
    herdizziness Member Posts: 3,624
    smokeyjoe said:

    Ugggh....Winter .....  I have

    Ugggh....Winter .....  I have no experience with this,  hope it works out well for you.    Were your counts fine through your last rounds of chemo.??    Last time I was on folfiri my counts were fine throughout....I have been assuming they will be fine again,   but now with what's happening with you I'm beginning to wonder!!!   Next week we restart the avastin.....I've booked a family vacation for mid Feb. (maybe this was a bad idea).   

    Smokeyjoe

    No, mine have been decreasing everytime, since I'm doing it every two weeks, I think they just don't have time too catch up.  So as long as yours have been staying steady they should continue to do so.  Mine started their decline after the very first infusion.

    Also, Avastin gave me no side affects, so you should be fine there.  Just watch for high blood pressure!!

    Winter Marie